Alert archive / Alabama / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 19, 2016, 2:35 AM CST for 38 counties in Alabama. It took effect at Nov 19, 2016, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 2:35 AM CST (08:35 UTC)
- In effect from
- Nov 19, 2016, 11:00 AM CST
- Expired
- Nov 19, 2016, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 38 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS84 KBMX 190835 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 AM CST SAT NOV 19 2016 ALZ011>013-015-017>050-192300- /O.NEW.KBMX.FW.W.0005.161119T1700Z-161119T2300Z/ MARION-LAMAR-FAYETTE-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 235 AM CST SAT NOV 19 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR DRY AND BREEZY CONDITIONS FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING FOR DRY AND BREEZY CONDITIONS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 11:14 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 18, 11:14 PM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1114 PM CST Fri Nov 18 2016 .UPDATE... For 06Z Aviation. && .DISCUSSION... Just when the wanted the models to be wrong, they have to show us they can do some forecasting. This very powerful cold front looked so promising at 3 pm on radar, but has since then quickly fizzled as it approaches the western wall of Central Alabama. When I mean fizzled I mean everything has weakened as the models progged. Looking at infrared the tops of really warmed over the past 2 hours. Lightning has gone virtually nil with the only pulses even found along the Mississippi River and that is decreasing as well. the main outflow has moved well ahead of the rain and will enter the northwestern section of the forecast area by 9 pm and then quickly push through the area overnight. The rain shield on the backside of this boundary is quickly deteriorating with the loss of the heating as well. So while the northwest will still some rain, albeit less than a quarter of an inch on a whole, most areas along and south of the I-59 corridor may see not much more than sprinkles or very light rain. If areas west of I-65 actually measure it will be only a hundredth or two hundredths and obviously not a drought buster. Have re-oriented the pops for tonight as well as adjusting the temperature trends and weather timing. Did add some sprinkles in the southeastern counties between 6 am and 9 am as the front pushes through, but measurable rainfall is not expected. 16 && .AVIATION... 06Z TAF Discussion. A strong cold front is set to move through Alabama overnight, with an accompanying area of isolated to scattered showers, although there remains a weakening trend as the night progresses. MVFR clouds are evident along the backside of the front and will continue the mention of these. A clear sky is forecast on Saturday as clouds quickly clear from northwest to southeast during the morning. Behind the front, peak sustained northwesterly winds between 15-20 knots with 25 knot gusts possible. Winds will remain up into the evening but drop below 10 knots. 16 && .FIRE WEATHER... Dry air, cooler, and breezy conditions will build in behind a cold front on Saturday. High fire danger is possible over the weekend due to the very dry air and increase in winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 43 56 31 56 26 / 40 10 0 0 0 Anniston 48 57 33 57 30 / 30 10 0 0 0 Birmingham 45 56 34 57 32 / 30 0 0 0 0 Tuscaloosa 44 59 33 60 29 / 50 0 0 0 0 Calera 46 57 35 58 32 / 30 10 0 0 0 Auburn 54 60 35 58 34 / 10 10 0 0 0 Montgomery 53 62 35 62 32 / 20 10 0 0 0 Troy 52 62 34 61 29 / 10 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Nov 18, 5:01 AM CST, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 501 AM CST FRI NOV 18 2016 ALZ011>015-017>050-191415- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 501 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF ENHANCED FIRE DANGER ON SATURDAY AND SUNDAY. OVERNIGHT TEMPERATURES WILL BE BELOW OR NEAR FREEZING SATURDAY NIGHT INTO EARLY SUNDAY ACROSS THE NORTH, AND SUNDAY NIGHT INTO EARLY MONDAY AREA WIDE. TAKE THE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:02 AM CST | Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
| Nov 19, 3:02 AM CST | Freeze Warning | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 20 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.